Alert archive / Georgia / Tornado Warnings in 2025
Tornado Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 16, 2025, 6:15 AM EDT for Colquitt County, Mitchell County, Worth County, Georgia. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2025, 6:15 AM EDT (10:15 UTC)
- Expired
- Mar 16, 2025, 7:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Colquitt County, GA, Mitchell County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:25 AM EDT | TSTM WND DMG | 5 E Camilla, GA | Trees reported down on HWY 37 near Sale City Road. |
| Mar 16, 6:28 AM EDT | TORNADO | 3 Wsw Sale City, GA | A path of damage exists from Pebble City at Hwy 37 northeast to Old Doerun Rd and 93 north of Sale City. This path coincides with a TDS on radar and will be surveyed on Monday to determine the intensity. |
| Mar 16, 6:30 AM EDT | TSTM WND DMG | 3 Wsw Sale City, GA | Damage to structures reported near Pebble City. |
| Mar 16, 6:30 AM EDT | TSTM WND DMG | Sale City, GA | Trees and power lines reported down around Sale City. |
| Mar 16, 6:50 AM EDT | TSTM WND DMG | 1 Se Minnesota, GA | Trees reported down on HWY 133 N south of Doerun. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 2:18 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WFUS52 KTAE 161015
TORTAE
GAC071-205-321-161100-
/O.NEW.KTAE.TO.W.0004.250316T1015Z-250316T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
615 AM EDT Sun Mar 16 2025
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Mitchell County in southwestern Georgia...
Northwestern Colquitt County in south central Georgia...
Southwestern Worth County in south central Georgia...
* Until 700 AM EDT.
* At 615 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Camilla, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Camilla around 620 AM EDT.
Doerun around 640 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Bridgeboro, Minton, Livingston, Anderson City, Ticknor, Minnesota,
Cotton, Schley, Laney, and Lester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3108 8423 3121 8430 3144 8394 3138 8380
3124 8378
TIME...MOT...LOC 1015Z 239DEG 30KT 3119 8419
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
58-REESE3 follow-up statements
876
WWUS52 KTAE 161033
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
633 AM EDT Sun Mar 16 2025
GAC071-205-321-161100-
/O.CON.KTAE.TO.W.0004.000000T0000Z-250316T1100Z/
Mitchell GA-Colquitt GA-Worth GA-
633 AM EDT Sun Mar 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
SOUTHEASTERN MITCHELL...NORTHWESTERN COLQUITT AND SOUTHWESTERN WORTH
COUNTIES...
At 633 AM EDT, a confirmed tornado was located 7 miles west of
Doerun, or 10 miles northeast of Camilla, moving northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Doerun around 640 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Bridgeboro, Minton, Livingston, Anderson City, Ticknor, Minnesota,
Cotton, Schley, Laney, and Lester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3108 8423 3121 8430 3144 8394 3138 8380
3124 8378
TIME...MOT...LOC 1033Z 235DEG 33KT 3129 8404
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
58-REESE955
WWUS52 KTAE 161042
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
642 AM EDT Sun Mar 16 2025
GAC205-161051-
/O.CAN.KTAE.TO.W.0004.000000T0000Z-250316T1100Z/
Mitchell GA-
642 AM EDT Sun Mar 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MITCHELL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM EDT for south central
and southwestern Georgia.
&&
LAT...LON 3138 8380 3130 8379 3127 8400 3140 8400
3144 8394
TIME...MOT...LOC 1041Z 239DEG 30KT 3133 8397
$$
GAC071-321-161100-
/O.CON.KTAE.TO.W.0004.000000T0000Z-250316T1100Z/
Colquitt GA-Worth GA-
642 AM EDT Sun Mar 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
NORTHWESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES...
At 641 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Doerun, or 13 miles southeast of Putney, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Doerun around 645 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Bridgeboro, Minton, Pritchetts, Livingston, Anderson City, Ticknor,
and Minnesota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3138 8380 3130 8379 3127 8400 3140 8400
3144 8394
TIME...MOT...LOC 1041Z 239DEG 30KT 3133 8397
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
58-REESE942
WWUS52 KTAE 161055
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
655 AM EDT Sun Mar 16 2025
GAC071-321-161104-
/O.EXP.KTAE.TO.W.0004.000000T0000Z-250316T1100Z/
Colquitt GA-Worth GA-
655 AM EDT Sun Mar 16 2025
...THE TORNADO WARNING FOR NORTHWESTERN COLQUITT AND SOUTHWESTERN
WORTH COUNTIES WILL EXPIRE AT 700 AM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 AM EDT for south central
and southwestern Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Worth and Colquitt counties
&&
LAT...LON 3138 8380 3130 8379 3127 8400 3140 8400
3144 8394
TIME...MOT...LOC 1054Z 239DEG 30KT 3134 8394
$$
58-REESEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:45 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 16, 3:45 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
345 AM EDT Sun Mar 16 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 251 AM EDT Sun Mar 16 2025
A broken line of strong to severe thunderstorms is continuing to
work its way eastward across the area this morning. While
convection has struggled to become more organized, parameters
still remain very favorable for a potentially significant tornado
threat through the rest of the morning. A very subtle shortwave
can be seen approaching the area in mid-level water vapor, and
this feature is likely the reason for the development and
strengthening of convection over the eastern Panhandle and out
over the waters. The best overlap for favorable parameters
continues to be over the far eastern Panhandle, western Big Bend,
and northward into the tri-state area. Mesoanalysis suggests a bit
of capping in place in the very low levels, which is likely
helping keep the tornado threat at bay at present, although CIN
change over the last 3 hours has shown an erosion of this cap
further east over the Big Bend and into south GA.
All of this to say, although this event has underperformed in our
local area so far tonight, don't let your guard down as some
redevelopment and strengthening through the morning is possible
as the shortwave moves closer and the cap erodes further. Any
remaining cap would likely erode after sunrise given the boost of
daytime heating. A tornado watch is in effect for much of the Big
Bend and south GA until 10 AM ET.
A cold front will push through the area in the wake of these
storms, with northwesterly winds bringing in a cooler and drier
air mass.
&&
.SHORT TERM & LONG TERM...
(Monday through Saturday)
Issued at 251 AM EDT Sun Mar 16 2025
A cooler and drier air mass will be in place on Monday in the
wake of Sunday's cold front. This will knock high temperatures on
Monday into the 60s across the area under sunny skies. Lows are
forecast to bottom out in the upper 30s to mid 40s Monday night
with favorable radiational cooling. Starting Tuesday, onshore flow
returns and kicks off a warming and moistening trend across the
region. The next cold front is forecast to push through the area
Wednesday night into Thursday, once again knocking high
temperatures down into the mid 60s to low 70s. Scattered showers
and perhaps a couple of thunderstorms are possible with this
front, but severe weather is not expected at this time. Onshore
winds return again Friday, kicking off another warming and
moistening trend across the region.
&&
.AVIATION...
(06Z TAFS)
Issued at 127 AM EDT Sun Mar 16 2025
Very windy conditions are ongoing across the area tonight with
gusty southerly winds and a strong low level jet bringing
additional low level wind shear to the region. A broken line of
showers and strong to severe thunderstorms is currently moving
into the area from the west and will push eastward through the
rest of the morning eventually impacting all taf sites. Conditions
improve to VFR afterward although breezy northwest to west winds
will remain.
&&
.MARINE...
Issued at 251 AM EDT Sun Mar 16 2025
Strong southerly breezes will continue this morning with frequent
gale force gusts west of Apalachicola. A squall line of severe
thunderstorms will continue to pass across the waters this
morning, bringing high potential for severe winds, waterspouts,
and some hail. Behind the squall line, a cold front will cross
the waters. Behind the front, a turn to westerly to northwesterly
is expected, with breezes becoming strong from Sunday night into
Monday. Winds will decrease on Monday, and a high pressure center
will pass across the waters on Tuesday. The next cold front will
cross the waters on Wednesday night.
&&
.FIRE WEATHER...
Issued at 251 AM EDT Sun Mar 16 2025
A cold front is forecast to push across the area today
with breezy winds in its wake. This will lead to pockets
of high dispersions across the area this afternoon. While
winds decrease some on Monday, higher mixing heights will
keep dispersions on the higher side before finally lowering
on Tuesday.
&&
.HYDROLOGY...
Issued at 251 AM EDT Sun Mar 16 2025
Isolated flash flooding will remain possible this morning as
strong to severe thunderstorms push eastward across the area. The
line of storms should make steady eastward progress, limiting
duration of intense rainfall rates and therefore overall rainfall
amounts. Most places are forecast to get about 1-1.5 inches of
rain, which would generally not cause issues. However some
isolated flash flooding may occur if any storms stall or train
over the same areas.
Some very minor coastal flooding is possible along the shoreline
of Apalachee Bay this morning. Strong southerly winds in advance
of a cold front will push water onshore, particularly along the
north and northeast side of Apalachee Bay. The normal tide cycle
has been amplified this weekend due to the recent full moon, so a
lot will depend on if the peak onshore push of water can overlap
with the normal high tide. For now, we are still good holding off
on any coastal flood headlines.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 47 66 42 / 50 0 0 0
Panama City 74 48 67 46 / 10 0 0 0
Dothan 77 43 65 40 / 0 0 0 0
Albany 78 44 65 39 / 20 0 0 0
Valdosta 82 47 66 42 / 90 0 0 0
Cross City 76 48 66 41 / 90 0 0 0
Apalachicola 74 49 66 48 / 40 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 5 AM EDT /4 AM CDT/ early this morning for
FLZ007>017-026-027-108-112-114-115-127.
High Rip Current Risk through Monday evening for FLZ108-112-114-
115.
High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
FLZ108-112-114.
GA...Wind Advisory until 5 AM EDT early this morning for GAZ120>131-
142>146-155>158.
AL...Wind Advisory until 4 AM CDT early this morning for ALZ065>069.
GM...Small Craft Advisory until 4 PM EDT Monday for GMZ730-755-765-
775.
Gale Warning until 10 AM CDT this morning for GMZ750-752-770-772.
Small Craft Advisory from 10 AM this morning to 3 PM CDT Monday
for GMZ750-752-770-772.
&&
NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Local storm report, Mar 16, 3:24 AM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
324 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM Marine Tstm Wind 1 E Saint Andrews State 30.13N 85.72W
03/16/2025 M39 MPH GMZ750 FL Mesonet
Mesonet station XSTA St. Andrew Bay.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:24 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 81 min |
| Mar 16, 4:26 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Early, Miller, Mitchell and 1 more | 49 min |
| Mar 16, 5:04 AM EDT | Tornado Warning | TAE | Baker, Dougherty, Miller, Mitchell | 26 min |
| Mar 16, 5:11 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell, Seminole | 64 min |
| Mar 16, 5:48 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell, Worth | 42 min |
| Mar 16, 6:13 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Grady, Miller, Mitchell and 3 more | 62 min |
| Mar 16, 6:20 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 55 min |
| Mar 16, 7:01 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Cook, Irwin, Tift and 2 more | 59 min |
| Mar 16, 7:09 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Grady, Lowndes, Thomas | 51 min |
| Mar 16, 7:53 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 52 min |
| Mar 16, 8:16 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 44 min |
| Mar 16, 8:42 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 33 min |
Nearby
Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.